Alert archive / Nebraska / Flash Flood Warnings in 2007
Flash Flood Warning 20, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at May 29, 2007, 8:24 PM CDT for Garfield County, Wheeler County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2007, 8:24 PM CDT (01:24 UTC)
- Expired
- May 30, 2007, 2:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
Counties Garfield County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 150 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLBF 300127 FFWLBF NEC071-183-300730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 824 PM CDT TUE MAY 29 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WARNING FOR... GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF BURWELL... WHEELER COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 230 AM CDT WEDNESDAY * AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE RAINFALL OCCURRING OVER MAINLY WHEELER COUNTY WHERE SATURATED CONDITIONS HAVE BEEN ACHIEVED. ANY ADDITIONAL RAINFALL WILL CAUSE SMALL STREAMS TO RUN AT OR ABOVE BANKFULL. A LARGE CLUSTER OF THUNDERSTORMS CURRENTLY OVER SOUTH-CENTRAL NEBRASKA ARE EXPECTED TO LIFT INTO THE WARNED AREA LATER THIS EVENING AND INTO THE OVERNIGHT HOURS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FOUR CORNERS ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES IS POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4175 9918 4175 9831 4207 9830 4207 9920 $$ 13
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at May 29, 3:38 PM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, May 29, 3:38 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 PM CDT TUE MAY 29 2007 .DISCUSSION... UPPER LEVEL ENERGY WILL SWING ACROSS FCST AREA THIS EVENING. ANOTHER MCS IS FCST TO DEVELOP IN ADDITION TO THE ONE THAT IS ONGOING THIS AFTERNOON. HEAVIEST RAIN IS FCST THROUGH MIDNIGHT ACROSS CENTRAL AND SOUTHERN ZONES AND THEN JUST THE NORTHEAST BETWEEN MIDNIGHT AND MORNING. THE FLASH FLOOD WATCH RUNS UNTIL 7 AM CDT. FLOODING LAST NIGHT TOOK OUT A COUPLE BRIDGES ENHANCING THE NIGHTTIME DANGERS OF FLOODING SO THE WATCH RUNS UNTIL DAYLIGHT. TORNADO WATCH NUMBER 304 RUNS UNTIL 9 PM CDT. NUMEROUS FUNNELS HAVE BEEN SIGHTED THIS AFTN BUT THINGS HAVE SETTLED DOWN SOME. TORNADO POTENTIAL IS EXPECTED TO INCREASE LATE THIS AFTN AND THIS EVENING AS NEXT MAJOR WAVE MOVES ACROSS COLO AND INTO SWRN NEB. THE OFFICIAL QPF FCST IS A BLEND OF THE HPC AND NAM12 SOLNS. THIS PLACES SWRN AND NERN PORTIONS OF FCST IN A FLASH FLOOD WATCH. THE GFS IS FARTHER NW WITH THE SECOND HEAVY RAIN CENTER EXPECTED TO FORM THIS EVENING. SFC FOCUS FAVORS THE MORE SOUTHERLY NAM12 SOLN. 1 TO 2 INCHES OF RAIN IS POSSIBLE TONIGHT. WEDNESDAY...UPPER LEVEL ENERGY AND SFC FOCUS WILL BE CLEAR OF THE AREA. SOME LINGERING MORNING SHRA AND TSTMS FOLLOWED BY CLEARING ACROSS MOST OF THE AREA. PROXIMITY OF THE UPPER LEVEL LOW SWIRLING ACROSS THE DAKOTAS PRESUMABLY WILL PRODUCE SOME AFTN AND EVENING SHRA AND TSTMS NORTH. FOR THURSDAY THE FCST FOLLOWS A BLEND OF THE GFS AND NAM12. THE SPC HAS OUTLOOKED THE SERN ZONES FOR SEVERE WEATHER. SEE SWODY3 FOR DETAILS. FRIDAY THROUGH TUESDAY...THE UPPER LEVEL LOW SPINS ACROSS THE MIDWEST. THE OFFICIAL FCST CLOSELY FOLLOWS THE HPC GRIDS. GENERALLY DRY STABLE AND SEASONABLE CONDITIONS ARE EXPECTED AS HIGH PRESSURE BUILDS SOUTHWARD ACROSS THE REGION. && .AVIATION... CONVECTION WILL BECOME MORE WIDESPREAD ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE EVENING AND OVERNIGHT HOURS. MVFR TO IFR CONDITIONS WILL BE THE PRIMARY THREAT TO AVIATION TONIGHT AS BOTH CEILINGS AND VSBYS COLLAPSE AROUND THE STRONGER STORMS. IN THE STRONGEST STORM LIFR CONDITIONS MAY ALSO PERSIST FOR A TIME AS THE HEAVY RAINFALL HAS BEEN DROPPING VSBY TO BELOW A MILE. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH NEB ZONES 010- 058-069 027>029-038-059-070-071. TORNADO WATCH NUMBER 304 UNTIL 9 PM CDT. && CDC
Hazardous weather outlook, May 29, 3:52 PM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 352 PM CDT TUE MAY 29 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-301200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 352 PM CDT TUE MAY 29 2007 /252 PM MDT TUE MAY 29 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT WILL CONTINUE WELL THROUGH THE OVERNIGHT HOURS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. HEAVY RAINFALL HAS BEEN AND WILL CONTINUE TO BE THE MAIN THREAT TO THE AREA. LARGE AMOUNTS OF RAINFALL HAS FALLEN OVER A LARGE PORTIONS OF THE AREA AND ADDITIONAL PRECIPITATION WILL CAUSE FLOODING IN A SHORT TIME PERIOD. FLASH FLOOD WATCHES ARE IN EFFECT OVER SOUTHWEST NEBRASKA INTO PORTIONS OF NORTH CENTRAL NEBRASKA. AREAS MOST VULNERABLE TO FLASH FLOODING CONTINUE TO BE ALONG AND SOUTH OF AN GRANT TO BROKEN BOW LINE. ISOLATED STORMS...MAINLY ACROSS THE FAR SOUTHWEST MAY BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES THROUGH MID EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS AGAIN A SLIGHT RISK OF SEVERE THUNDERSTORMS IN CENTRAL AND SOUTHWEST NEBRASKA THURSDAY NIGHT AND FRIDAY. ANOTHER WEAK FRONT PIVOTING THROUGH WESTERN AND NORTH CENTRAL NEBRASKA WILL GENERATE STRONG THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVER SOUTHWEST NEBRASKA THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
In the hours before
Local storm report, May 29, 2:32 PM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
232 PM CDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 4 N ELSIE 40.90N 101.39W
05/29/2007 E0.88 INCH PERKINS NE PUBLIC
&&
HENDERSONLocal storm report, May 29, 2:58 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
258 PM CDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLASH FLOOD 8 S ARNOLD 41.31N 100.19W
05/29/2007 CUSTER NE CO-OP OBSERVER
WATER RUNNING OVER ROAD
&&
HENDERSONLocal storm report, May 29, 4:52 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
452 PM CDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM FLASH FLOOD 20 E ARNOLD 41.42N 99.81W
05/29/2007 CUSTER NE LAW ENFORCEMENT
HIGHWAY 92 FROM ARNOLD TO MERNA HAD WATER OVER ROAD IN
MANY LOCATIONS.
&&
HENDERSONLocal storm report, May 29, 7:48 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
748 PM CDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM FLASH FLOOD 3 W CURTIS 40.63N 100.57W
05/29/2007 FRONTIER NE LAW ENFORCEMENT
WATER OVER HIGHWAY 23 BETWEEN MAYWOOD AND CURTIS
&&
HENDERSONLocal storm report, May 29, 7:55 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
755 PM CDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM FLASH FLOOD 11 SSE BRADY 40.88N 100.29W
05/29/2007 LINCOLN NE PUBLIC
WATER RUNNING OVER COUNTY ROADS AND THROUGH PASTURES. 6
INCHES OF RAINFALL.
&&
HENDERSONLocal storm report, May 29, 8:02 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
802 PM CDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 9 S HAYES CENTER 40.38N 101.02W
05/29/2007 E0.75 INCH HAYES NE PUBLIC
FEW PENNYS MOSTLY PEAS.
&&
HENDERSONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:28 PM CDT | Flash Flood Warning | LBF | Lincoln | 4 hr |
| May 29, 10:26 PM CDT | Flash Flood Warning | LBF | Custer | 6 hr |
| May 29, 10:34 PM CDT | Flash Flood Warning | LBF | Frontier, Hayes | 6 hr |
| May 29, 11:20 PM CDT | Flash Flood Warning | LBF | Lincoln | 6 hr |
Nearby
Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.